Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 350, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Sep 8, 2012, 6:07 PM EDT for Chatham County, Moore County, Randolph County, North Carolina. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 8, 2012, 6:07 PM EDT (22:07 UTC)
- Expired
- Sep 8, 2012, 6:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Chatham County, NC, Moore County, NC, Randolph County, NC
The radar
The Raleigh/Durham radar (KRAX), 85 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 6:26 PM EDT | TSTM WND DMG | 5 Ne Siler City, NC | ONE TREE DOWN ON SILK HOPE RD IN SILK HOPE. RELAYED BY FIRE DEPT. RADAR ESTIMATED TIME |
| Sep 8, 6:50 PM EDT | TSTM WND DMG | 1 Sw Goldston, NC | TREE DOWN AT 400 ROBERTS CHAPEL ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 8, 1:48 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.1 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 305 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 814 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
072
WUUS52 KRAH 082207
SVRRAH
NCC037-125-151-082245-
/O.NEW.KRAH.SV.W.0350.120908T2207Z-120908T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
607 PM EDT SAT SEP 8 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CHATHAM COUNTY IN CENTRAL NORTH CAROLINA
NORTHWESTERN MOORE COUNTY IN CENTRAL NORTH CAROLINA
SOUTHEASTERN RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 645 PM EDT
* AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER COLERIDGE...OR 13 MILES SOUTHWEST OF SILER
CITY...MOVING EAST AT 20 MPH. WINDS IN EXCESS OF 58 MPH ARE LIKELY
WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
HARPERS CROSSROADS...
HASTY...
GOLDSTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3574 7971 3584 7955 3584 7924 3557 7921
3557 7924 3553 7928 3555 7928 3555 7930
3552 7935 3549 7934 3547 7936 3544 7933
3541 7974 3551 7977
TIME...MOT...LOC 2206Z 261DEG 19KT 3558 7959
$$
222 follow-up statements
595
WWUS52 KRAH 082225
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
625 PM EDT SAT SEP 8 2012
NCC151-082235-
/O.CAN.KRAH.SV.W.0350.000000T0000Z-120908T2245Z/
RANDOLPH NC-
625 PM EDT SAT SEP 8 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RANDOLPH COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3584 7924 3557 7921 3557 7924 3553 7928
3555 7928 3555 7930 3552 7935 3549 7934
3547 7936 3544 7933 3542 7956 3584 7954
TIME...MOT...LOC 2225Z 254DEG 26KT 3563 7945
$$
NCC037-125-082245-
/O.CON.KRAH.SV.W.0350.000000T0000Z-120908T2245Z/
CHATHAM NC-MOORE NC-
625 PM EDT SAT SEP 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTH CENTRAL MOORE AND WESTERN CHATHAM COUNTIES...
AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR HARPERS
CROSSROADS...OR 8 MILES SOUTH OF SILER CITY...MOVING EAST AT 30 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... GOLDSTON AND HARPERS
CROSSROADS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3584 7924 3557 7921 3557 7924 3553 7928
3555 7928 3555 7930 3552 7935 3549 7934
3547 7936 3544 7933 3542 7956 3584 7954
TIME...MOT...LOC 2225Z 254DEG 26KT 3563 7945
$$
22016
WWUS52 KRAH 082240
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
640 PM EDT SAT SEP 8 2012
NCC037-125-082250-
/O.EXP.KRAH.SV.W.0350.000000T0000Z-120908T2245Z/
CHATHAM NC-MOORE NC-
640 PM EDT SAT SEP 8 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MOORE AND
WESTERN CHATHAM COUNTIES EXPIRES AT 645 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3584 7924 3557 7921 3557 7924 3553 7928
3555 7928 3555 7930 3552 7935 3549 7934
3547 7936 3544 7933 3542 7956 3584 7954
TIME...MOT...LOC 2240Z 254DEG 26KT 3566 7932
$$
22What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 2:46 PM EDT, 3 hours 21 minutes earlier.
Area forecast discussion, Sep 8, 2:46 PM EDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 246 PM EDT SAT SEP 8 2012 .SYNOPSIS... A STRONG COLD FRONT WILL MOVE EAST ACROSS CENTRAL NORTH CAROLINA THIS AFTERNOON AND EVENING. MUCH COOLER AND DRIER CONDITIONS WILL PREVAIL IN THE WAKE OF THE FRONT SUNDAY THROUGH EARLY NEXT WEEK AS HIGH PRESSURE BUILDS INTO THE REGION. && .NEAR TERM /LATE AFTERNOON THROUGH TONIGHT/... AS OF 250 PM SATURDAY... HEATING OF MOIST AIR MASS HAS RESULTED IN MODERATE INSTABILITY WITH SBCAPE VALUES IN THE 3000-3500 J/KG RANGE AND MLCAPE 100-1500 J/KG. BULK SHEAR REMAINS WEAK...MAINLY LESS THAN 20 KTS...EXCEPT OVER THE FAR NW-NORTHERN SECTIONS WHERE 25KTS OF SHEAR OBSERVED. APPROACH OF A MID LEVEL TROUGH AND ATTENDANT SURFACE FRONT HAS HELPED TO SPARK A BROKEN LINE OF CONVECTION IN THE HIGHER TERRAIN OF WESTERN NC. AS THESE STORMS ENTER THE WESTERN PIEDMONT WHERE THE MODERATELY UNSTABLE AIR MASS RESIDES...EXPECT TO SEE STORMS INCREASE IN INTENSITY...WITH SCATTERED SEVERE STORMS PROBABLE. AXIS OF DOWNDRAFT CAPE 1000-1200 J/KG EXTENDS N-S ACROSS CENTRAL NC. SINCE SHEAR IS MARGINAL TO WEAK...EXPECT MAIN SEVERE WEATHER HAZARD TO BE DAMAGING WINDS AND LESS SO TORNADO. ANY STORMS WITH SUSTAINED UPDRAFTS AND EXHIBIT SOME ROTATION MAY ALSO PRODUCE LARGE HAIL (QUARTERS TO PING PONG BALL SIZE). TIMING STILL LOOKS ON TRACK WITH BULK OF CONVECTION OCCURRING IN THE WESTERN PIEDMONT THROUGH 7-8 PM...AND ACROSS THE EASTERN PIEDMONT-SANDHILLS AND COASTAL PLAIN 4 PM -10 PM. SURFACE COLD FRONT PROJECTED TO ENTER THE WESTERN COUNTIES BETWEEN 8 PM AND 11 PM...AND EXIT THE COASTAL PLAIN AFTER 2 AM. RH CROSS SECTIONS SUGGEST CLOUDS STICK AROUND FOR A GOOD PART OF THE NIGHT...WITH CLEARING SKIES PROBABLE IN THE NW PIEDMONT PRIOR TO DAYBREAK. ALSO...LOW LEVEL WIND FIELD MAINLY NW THROUGH 12Z. THIS TYPE OF FLOW USUALLY OFFSETS INITIAL COLD AIR SURGE. WITH CLOUDS STICKING AROUND LONGER THAN EARLIER THINKING AND LOW LEVEL CAA LIKELY NOT COMMENCING UNTIL CLOSER TO DAYBREAK...HAVE RAISED MIN TEMPS UP A COUPLE OF DEGREES FROM PREVIOUS FORECAST. MIN TEMPS LOWER-MID 60S NW TO AROUND 70 SE. && .SHORT TERM /SUNDAY AND SUNDAY NIGHT/... AS OF 246 PM SUNDAY... INITIAL MID LEVEL TROUGH AND SURFACE FRONT WILL EXIT THE REGION EARLY SUNDAY. NW FLOW AND SUBSIDENCE IN THE WAKE OF THE TROUGH WILL LEAD TO A DECREASE IN CLOUDINESS DURING THE MORNING HOURS. EXPECT MOST LOCALES TO HAVE SUNNY SKIES BY EARLY AFTERNOON. LOW LEVEL FLOW BECOMES MORE NLY...ADVECTING COOLER AIR MASS INTO THE REGION. EXPECT TEMPS TO EXPERIENCE A SLIGHTLY BELOW NORMAL DIURNAL TEMP RANGE DUE TO THIS COLD AIR ADVECTION. AFTERNOON TEMPS IN THE 70S TO NEAR 80 NORTH TO THE LOWER 80S SOUTH APPEAR ON TARGET AT THIS TIME. A SECONDARY MID LEVEL TROUGH AND ATTENDANT SURFACE BOUNDARY WILL SWEEP ACROSS THE REGION LATE SUNDAY AND SUNDAY EVENING. THIS FEATURE MAY BE ACCOMPANIED BY A THIN BAND OF MID LEVEL CLOUDS. NLY FLOW WILL CONTINUE TO ADVECT COOLER AIR INTO THE REGION AS THE 805MB THERMAL TROUGH IS PROJECTED TO BUILD DOWN INTO OUR REGION SUNDAY NIGHT. MIN TEMPS IN THE MID 50S NORTH TO UPPER 50S/NEAR 60 SOUTH. && .LONG TERM /MONDAY THROUGH SATURDAY/... AS OF 110 PM SATURDAY... FOR THE PERIOD MONDAY THROUGH TUESDAY...THE TROUGH AXIS ALOFT... WITH THE JET AXIS...MOVES EAST MONDAY...AND DESPITE A MID-LEVEL SHORTWAVE FORECAST TO MOVE INTO CENTRAL NORTH CAROLINA MONDAY NIGHT...THE OVERALL AIR MASS IS DRY. PRECIPITABLE WATER VALUES ARE FORECAST TO FALL TO AROUND 0.75 INCH THROUGHOUT CENTRAL NORTH CAROLINA BY EARLY MONDAY...REMAINING THERE THROUGH TUESDAY. THE GFS IS DRIER AROUND 850MB THAN THE NAM...WHICH FORECASTS SOME LINGERING 850MB THETA-E IN THE WESTERN PIEDMONT MONDAY AND ACROSS AREAS SOUTH OF U.S. 64 TUESDAY...AND IF THE NAM VERIFIES...THERE WILL BE THE POTENTIAL FOR SCATTERED TO POSSIBLY BRIEFLY BROKEN HIGH-BASED CUMULUS IN THOSE AREAS DURING THE VERY LATE MORNING INTO THE AFTERNOON. THE SURFACE GRADIENT IS MODEST ESPECIALLY ACROSS AREAS EAST OF U.S. 1 MONDAY MORNING...AND BASED ON THE AVAILABLE WIND ABOVE THE INVERSION MONDAY MORNING ON BUFR SOUNDINGS...THERE SHOULD BE A FEW WIND GUSTS IN THE MID TO UPPER TEENS KNOTS FROM MID-MORNING INTO EARLY AFTERNOON. THE SAME BASIC PATTERN SHOULD EXIST TUESDAY MORNING...BUT WITH THE SPEEDS TWO OR THREE KNOTS LESS AS THE MORNING GRADIENT IS NOT SO TIGHT AND 925MB WINDS DECREASE SLIGHTLY AT THAT TIME COMPARED TO EARLY MONDAY. 1000-850MB THICKNESSES SUGGEST HIGHS A SHADE UNDER MOS GUIDANCE FOR MONDAY AND TUESDAY...AND THE OVERALL TREND OVER THE LAST SEVERAL MODEL RUNS HAS BEEN COOLER. ONLY WENT ABOUT A DEGREE OR SO COOLER...THOUGH...DUE TO EXPECTED SUN EVEN IF SOME CU DEVELOPS. OVERNIGHT LOWS MONDAY NIGHT SHOULD BE MOSTLY IN THE LOWER TO MID 50S...STAYING ABOVE THE VERY COOL MET MOS MIN AT KRWI FOR NOW DUE TO THE GRADIENT MONDAY NIGHT. AREAS TOWARD KLHZ AND KHNZ...THOUGH...COULD SEE LOWS CLOSER TO 50. FOR THE PERIOD TUESDAY NIGHT THROUGH SATURDAY...LONG-TERM GUIDANCE CONTINUES GRADUALLY BUILDING HEIGHTS ALOFT OVER CENTRAL NORTH CAROLINA DURING THE MIDDLE AND THE END THE OF WEEK...EVENTUALLY SLIDING THE RIDGE AXIS ALOFT EAST BY SATURDAY. SURFACE RIDGING WILL PERSIST OVER THE GULF COAST FOR MUCH OF THIS PERIOD...AND A DRY NORTHWEST FLOW ALOFT WILL CONTINUE TO KEEP CHANCES FOR ANY RAIN MINIMAL INTO FRIDAY. AS THE RIDGE AXIS MOVES EAST...SOUTHWEST FLOW ALOFT SHOULD INCREASE OVERALL MOISTURE SOME...BUT DEGREE OF RETURN OF MUCH HIGHER SURFACE DEW POINTS MAY BE LIMITED BY CONTINUED SURFACE RIDGING ALONG THE GULF COAST. THE GFS FORECASTS MORE OF A WEAK SURFACE TROUGH DEVELOPING OVER CENTRAL NORTH CAROLINA SATURDAY WHICH MAY END UP INITIALLY BEING LARGELY DRY...WHILE THE ECMWF FORECASTS MORE OF AN INVERTED SURFACE TROUGH WITH AN ATLANTIC FETCH...THE RESULT BEING THE POTENTIAL FOR A SHOWER OR THUNDERSTORM MAINLY TOWARD THE COASTAL PLAIN. FOR NOW...WILL KEEP THE FORECAST DRY...SHOWING AN INCREASE IN CHANCES FOR PRECIPITATION TO JUST BELOW SLIGHT CHANCE BY SATURDAY. CAN ENVISION SUBSEQUENT FORECASTS INTRODUCING SMALL CHANCES FOR A SHOWER OR THUNDERSTORM FOR SATURDAY DEPENDING ON GUIDANCE EVOLUTION WITH THE AVAILABLE LOW-LEVEL MOISTURE...BUT AT THIS POINT IT APPEARS AT LEAST SLIGHT CHANCES FOR A SHOWER OR THUNDERSTORM WILL OCCUR JUST AFTER THIS LONG-TERM PERIOD IN A PERSISTENT SOUTHWEST FLOW ALOFT...WITH AT LEAST WEAK MID-LEVEL VORTICITY ADVECTING THROUGH AS OVERALL MOISTURE GRADUALLY INCREASES. WILL NOTE THAT THE GFS MOS ENSEMBLE GUIDANCE FOR RAIN CHANCES IS VIRTUALLY ALL BELOW CLIMATOLOGY THROUGH FRIDAY...RISING ABOVE CLIMATOLOGY BY SATURDAY. THIS TREND IS IDENTICAL TO THE GUIDANCE ON FRIDAY...WHEN ALL MEMBERS WERE BELOW CLIMATOLOGY EXCEPT ON FRIDAY... WHICH WAS THEN THE LAST DAY. HIGHS AND LOWS SLOWLY RISE BACK ABOVE NORMAL BY THE END OF THE WEEK. THE COOLEST NIGHT SHOULD BE TUESDAY NIGHT...WITH THE CENTER OF HIGH PRESSURE BASICALLY DIRECTLY OVERHEAD IN COMBINATION WITH THE COOLEST 1000-500MB THICKNESSES. HAVE PUSHED LOWS TO AROUND 50 IN MANY AREAS NORTHEAST OF THE TRIANGLE THAT NIGHT...AND FOR A COUPLE OF TYPICALLY COOLER LOCATIONS...THAT MAY END UP BEING A DEGREE OR TWO TOO WARM. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... AS OF 1158 AM SATURDAY... MORNING STRATUS AND FOG HAS LIFTED INTO A SCATTERED-BROKEN CUMULUS FIELD WITH BASES ON THE LOW END OF VFR CRITERIA. AN APPROACHING COLD FRONT WILL TRIGGER BANDS OF SHOWERS AND THUNDERSTORMS ACROSS CENTRAL NC FROM MID AFTERNOON INTO THE EVENING HOURS. THE CONVECTION IS EXPECTED TO MOST NUMEROUS IN THE WEST INCLUDING THE TRIAD TERMINALS BETWEEN 2 PM AND 8 PM...AND IN THE EAST BETWEEN 4 PM AND 10 PM. IN VICINITY OF THE SHOWERS AND STORMS EXPECT MVFR CONDITIONS WITH BRIEF INSTANCES OF IFR VISIBILITY NEAR THE HEAVIER SHOWERS. THE STRONGER STORMS WILL PRODUCE WIND GUSTS 30-40KTS. THE COLD FRONT WILL TRAVERSE CENTRAL NC LATE TONIGHT...EXITING THE REGION WELL AFTER MIDNIGHT. EXPECT N-NE FLOW BEHIND THE FRONT WITH WIND SPEEDS LESS THAN 10KTS. THERE MAY BE A PERIOD LATE TONIGHT OF MVFR CEILINGS BEHIND THE FRONT WITH BASES 1000-2000FT. THESE CLOUDS ARE EXPECTED TO DEPART AROUND DAYBREAK WITH ALL TERMINAL SITES EXPERIENCING VFR CONDITIONS BY MID MORNING SUNDAY. HIGH PRESSURE WILL BUILD INTO OUR REGION FROM THE NORTHWEST SUNDAY AND MONDAY THEN LINGER OVERHEAD THROUGH THE BULK OF NEXT WEEK. THIS WEATHER SYSTEM WILL CAUSE A PROLONGED PERIOD OF VFR CONDITIONS. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...RTE NEAR TERM...WSS SHORT TERM...WSS LONG TERM...DJF AVIATION...WSS
Hazardous weather outlook, Sep 8, 1:51 PM EDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 151 PM EDT SAT SEP 8 2012 NCZ007>011-021>028-038>043-073>078-083>086-088-089-090930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 151 PM EDT SAT SEP 8 2012 ...SEVERE THUNDERSTORM WATCH 638 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. A COLD FRONT WILL APPROACH FROM THE NORTHWEST THIS AFTERNOON AND CROSS CENTRAL NC THIS EVENING. SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE FRONT. SOME STORMS COULD BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING STRAIGHT LINE WINDS...MAINLY BETWEEN 3 PM AND 10 PM. A LESSER THREAT OF LARGE HAIL OR AN ISOLATED TORNADO WILL ALSO EXIST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED BETWEEN 2 PM AND 8 PM FOR THE TRIAD REGION...AND BETWEEN 4 PM AND 10 PM FOR THE TRIANGLE AND FAYETTEVILLE AREAS. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO.
In the hours before
Special weather statement, Sep 8, 5:27 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
527 PM EDT SAT SEP 8 2012
NCZ039-040-082230-
CHATHAM-RANDOLPH-
527 PM EDT SAT SEP 8 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS RANDOLPH AND CHATHAM
COUNTIES THROUGH 630 PM EDT...
AT 527 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
STALEY...OR ABOUT OVER SILER CITY...MOVING NORTHEAST AT 25 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... RURAL NORTHERN
CHATHAM COUNTY.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3584 7954 3584 7924 3588 7925 3587 7912
3586 7911 3551 7956 3589 7955 3590 7955
TIME...MOT...LOC 2127Z 232DEG 21KT 3580 7948
ELLISSpecial weather statement, Sep 8, 5:44 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
544 PM EDT SAT SEP 8 2012
NCZ010-082230-
WARREN-
544 PM EDT SAT SEP 8 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS WARREN COUNTY THROUGH 630
PM EDT...
AT 543 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WISE...OR ABOUT 7 MILES NORTH OF WARRENTON...MOVING NORTHEAST AT 20
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...LAKE GASTON.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREE LIMBSS AND BLOWING AROUND TRASH
CANS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
BOATERS ON LAKE GASTON AND THOSE CAMPING OUTDOORS ARE
ESPECIALLY VULNERABLE TO THE DANGERS OF LIGHTNING. BOATERS SHOULD
SEEK SAFE HARBOR. THOSE CAMPING SHOULD TAKE SHELTER IN A NEARBY
BUILDING OR VEHICLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3654 7789 3651 7789 3647 7791 3642 7816
3653 7821 3655 7819 3655 7790
TIME...MOT...LOC 2143Z 247DEG 18KT 3650 7812
WSSSpecial weather statement, Sep 8, 5:58 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 558 PM EDT SAT SEP 8 2012 NCZ008-009-025-026-041-082300- DURHAM-FRANKLIN-GRANVILLE-VANCE-WAKE- 558 PM EDT SAT SEP 8 2012 ...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHERN WAKE...SOUTHERN VANCE...SOUTHERN GRANVILLE...WESTERN FRANKLIN AND FAR EASTERN DURHAM COUNTIES THROUGH 700 PM EDT... AT 557 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER GORMAN...OR ABOUT 8 MILES NORTHEAST OF DURHAM...MOVING EAST AT 25 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CREEDMOOR... PURNELL...FRANKLINTON...KITTRELL. HAZARDS INCLUDE... GUSTY WINDS OF 30 TO 40 MPH. SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS... LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SATURDAY EVENING FOR CENTRAL NORTH CAROLINA. && LAT...LON 3629 7839 3595 7831 3587 7885 3611 7884 TIME...MOT...LOC 2157Z 248DEG 21KT 3603 7877 WSS
Local storm report, Sep 8, 5:59 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
559 PM EDT SAT SEP 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 3 N DURHAM 36.02N 78.92W
09/08/2012 DURHAM NC FIRE DEPT/RESCUE
TREE DOWN ON 1300 BLOCK OF BROAD STREET.
&&
EVENT NUMBER RAH1200945
DJFLocal storm report, Sep 8, 6:01 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
601 PM EDT SAT SEP 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 3 NNE DURHAM 36.01N 78.89W
09/08/2012 DURHAM NC FIRE DEPT/RESCUE
TREE BLOWN DOWN NEAR AVONDALE AND INTERSTATE 85.
HIGHWAY AT A STANDSTILL IN BOTH DIRECTIONS.
&&
EVENT NUMBER RAH1200946
DJFLocal storm report, Sep 8, 6:03 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
603 PM EDT SAT SEP 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 1 NNE DURHAM 36.00N 78.91W
09/08/2012 DURHAM NC FIRE DEPT/RESCUE
POWER LINES DOWN ALONG DUKE STREET.
&&
EVENT NUMBER RAH1200947
DJFThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 2:09 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 66 min |
| Sep 8, 3:11 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth, Guilford | 64 min |
| Sep 8, 3:27 PM EDT | Special Weather Statement | RAH | Davidson | 63 min |
| Sep 8, 3:28 PM EDT | Special Weather Statement | RAH | Alamance | 62 min |
| Sep 8, 3:31 PM EDT | Special Weather Statement | RAH | Anson | 59 min |
| Sep 8, 3:41 PM EDT | Special Weather Statement | RAH | Johnston | 49 min |
| Sep 8, 3:57 PM EDT | Special Weather Statement | RAH | Durham, Orange | 63 min |
| Sep 8, 4:01 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford | 38 min |
| Sep 8, 4:07 PM EDT | Special Weather Statement | RAH | Person | 53 min |
| Sep 8, 4:32 PM EDT | Special Weather Statement | RAH | Davidson | 43 min |
| Sep 8, 4:40 PM EDT | Special Weather Statement | RAH | Person | 65 min |
| Sep 8, 4:41 PM EDT | Special Weather Statement | RAH | Anson, Richmond | 64 min |
| Sep 8, 4:52 PM EDT | Special Weather Statement | RAH | Randolph | 53 min |
| Sep 8, 4:57 PM EDT | Special Weather Statement | RAH | Stanly | 48 min |
| Sep 8, 5:02 PM EDT | Special Weather Statement | RAH | Orange | 58 min |
| Sep 8, 5:11 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Montgomery, Randolph, Stanly | 64 min |
| Sep 8, 5:27 PM EDT | Special Weather Statement | RAH | Chatham | 63 min |
| Sep 8, 5:37 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Orange | 26 min |
| Sep 8, 5:44 PM EDT | Special Weather Statement | RAH | Warren | 46 min |
| Sep 8, 5:58 PM EDT | Special Weather Statement | RAH | Granville | 62 min |
| Sep 8, 6:22 PM EDT | Special Weather Statement | RAH | Wake | 53 min |
| Sep 8, 6:37 PM EDT | Special Weather Statement | RAH | Warren | 53 min |
| Sep 8, 6:42 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Lee, Moore | 48 min |
| Sep 8, 6:46 PM EDT | Special Weather Statement | RAH | Franklin | 59 min |
| Sep 8, 6:58 PM EDT | Areal Flood Advisory | RAH | Chatham, Wake | 85 min |
| Sep 8, 7:09 PM EDT | Flash Flood Warning | RAH | Wake | 3 hr |
| Sep 8, 7:18 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Nash | 32 min |
| Sep 8, 7:30 PM EDT | Special Weather Statement | RAH | Wake | 60 min |
| Sep 8, 7:43 PM EDT | Special Weather Statement | RAH | Halifax | 92 min |
| Sep 8, 7:58 PM EDT | Special Weather Statement | RAH | Edgecombe, Nash, Wilson | 62 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.